Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 4, NWS Corpus Christi, TX

January 16, 20246 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Jan 16, 2024, 2:04 AM CST for 6 counties in Texas. It took effect at Jan 16, 2024, 3:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2024, 2:04 AM CST (08:04 UTC)
In effect from
Jan 16, 2024, 3:00 AM CST
Expired
Jan 16, 2024, 9:18 AM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2024-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2024-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

308 
WWUS74 KCRP 160804
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
204 AM CST Tue Jan 16 2024

TXZ345-442-443-447-162000-
/O.NEW.KCRP.WI.Y.0004.240116T0900Z-240116T1800Z/
/O.CON.KCRP.FZ.W.0001.000000T0000Z-240116T1800Z/
/O.CON.KCRP.FZ.W.0004.240117T0100Z-240117T1600Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the city of Port Aransas
204 AM CST Tue Jan 16 2024

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CST WEDNESDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 27. For the Wind Advisory, north winds 20 to 30 mph 
  with gusts up to 45 mph expected. For the second Freeze 
  Warning, sub-freezing temperatures as low as 31 expected.

* WHERE...Aransas Islands, Kleberg Islands, Nueces Islands and 
  Calhoun Islands Counties.

* WHEN...For the first Freeze Warning, until noon CST today. For 
  the second Freeze Warning, from 7 PM this evening to 10 AM CST 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ229>234-239>247-344-346-347-162000-
/O.CON.KCRP.HZ.W.0002.000000T0000Z-240116T1800Z/
/O.CON.KCRP.HZ.W.0003.240117T0100Z-240117T1600Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-
Coastal San Patricio-Coastal Refugio-Coastal Calhoun-
Including the cities of Cotulla, Encinal, Calliham, Cross, 
Loma Alta, Tilden, George West, Three Rivers, Beeville, Skidmore,
Pettus, Pawnee, Goliad, Victoria, Bloomington, Laredo, Bruni, 
Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Premont,
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, 
Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, 
Holiday Beach, Refugio, Woodsboro, Long Mott, Portland, 
Ingleside, Aransas Pass, Bayside, Austwell, Seadrift, 
Port Lavaca, and Port O Connor
204 AM CST Tue Jan 16 2024

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM CST WEDNESDAY...

* WHAT...For the first Hard Freeze Warning, sub-freezing 
  temperatures as low as 21. For the second Hard Freeze Warning, 
  sub-freezing temperatures as low as 19 expected.

* WHERE...Portions of south Texas.

* WHEN...For the first Hard Freeze Warning, until noon CST 
  today. For the second Hard Freeze Warning, from 7 PM this 
  evening to 10 AM CST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ342-343-162000-
/O.CON.KCRP.HZ.W.0002.000000T0000Z-240116T1800Z/
/O.CON.KCRP.FZ.W.0004.240117T0100Z-240117T1600Z/
Coastal Kleberg-Coastal Nueces-
Including the cities of Corpus Christi and Flour Bluff
204 AM CST Tue Jan 16 2024

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CST WEDNESDAY...

* WHAT...For the Hard Freeze Warning, sub-freezing temperatures as
  low as 24. For the Freeze Warning, sub-freezing temperatures as
  low as 27 expected.

* WHERE...Coastal Kleberg and Coastal Nueces Counties.

* WHEN...For the Hard Freeze Warning, until noon CST today. For 
  the Freeze Warning, from 7 PM this evening to 10 AM CST 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TC
2 follow-up statements
379 
WWUS74 KCRP 160902
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
302 AM CST Tue Jan 16 2024

TXZ245-344-346-347-161715-
/O.EXA.KCRP.WI.Y.0004.000000T0000Z-240116T1800Z/
/O.CON.KCRP.HZ.W.0002.000000T0000Z-240116T1800Z/
/O.CON.KCRP.HZ.W.0003.240117T0100Z-240117T1600Z/
Coastal Aransas-Coastal San Patricio-Coastal Refugio-
Coastal Calhoun-
Including the cities of Rockport, Fulton, Holiday Beach, 
Portland, Ingleside, Aransas Pass, Bayside, Austwell, Seadrift, 
Port Lavaca, and Port O Connor
302 AM CST Tue Jan 16 2024

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM CST WEDNESDAY...

* WHAT...For the Wind Advisory, north winds 15 to 25 mph with
  gusts up to 40 mph. For the first Hard Freeze Warning, sub- 
  freezing temperatures as low as 24. For the second Hard Freeze 
  Warning, sub-freezing temperatures as low as 22 expected.

* WHERE...Coastal Aransas, Coastal San Patricio, Coastal Refugio 
  and Coastal Calhoun Counties.

* WHEN...For the Wind Advisory, until noon CST today. For the 
  Hard Freeze Warning, from 7 PM this evening to 10 AM CST 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ342-343-161715-
/O.EXA.KCRP.WI.Y.0004.000000T0000Z-240116T1800Z/
/O.CON.KCRP.HZ.W.0002.000000T0000Z-240116T1800Z/
/O.CON.KCRP.FZ.W.0004.240117T0100Z-240117T1600Z/
Coastal Kleberg-Coastal Nueces-
Including the cities of Corpus Christi and Flour Bluff
302 AM CST Tue Jan 16 2024

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CST WEDNESDAY...

* WHAT...For the Wind Advisory, north winds 15 to 25 mph with
  gusts up to 40 mph. For the Hard Freeze Warning, sub-freezing
  temperatures as low as 24. For the Freeze Warning, sub- 
  freezing temperatures as low as 27 expected.

* WHERE...Coastal Kleberg and Coastal Nueces Counties.

* WHEN...For the Wind Advisory, until noon CST today. For the 
  Freeze Warning, from 7 PM this evening to 10 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ345-442-443-447-161715-
/O.CON.KCRP.FZ.W.0001.000000T0000Z-240116T1800Z/
/O.CON.KCRP.FZ.W.0004.240117T0100Z-240117T1600Z/
/O.CON.KCRP.WI.Y.0004.000000T0000Z-240116T1800Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the city of Port Aransas
302 AM CST Tue Jan 16 2024

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CST WEDNESDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 27. For the Wind Advisory, north winds 20 to 30 mph 
  with gusts up to 45 mph. For the second Freeze Warning, sub- 
  freezing temperatures as low as 31 expected.

* WHERE...Aransas Islands, Kleberg Islands, Nueces Islands and 
  Calhoun Islands Counties.

* WHEN...For the first Freeze Warning, until noon CST today. For 
  the second Freeze Warning, from 7 PM this evening to 10 AM CST 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ229>234-239>244-246-247-161715-
/O.CON.KCRP.HZ.W.0002.000000T0000Z-240116T1800Z/
/O.CON.KCRP.HZ.W.0003.240117T0100Z-240117T1600Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Inland Refugio-Inland Calhoun-
Including the cities of Cotulla, Encinal, Calliham, Cross, 
Loma Alta, Tilden, George West, Three Rivers, Beeville, Skidmore,
Pettus, Pawnee, Goliad, Victoria, Bloomington, Laredo, Bruni, 
Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Premont,
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, 
Bishop, Sinton, Mathis, Taft, Odem, Refugio, Woodsboro, 
and Long Mott
302 AM CST Tue Jan 16 2024

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM CST WEDNESDAY...

* WHAT...For the first Hard Freeze Warning, sub-freezing 
  temperatures as low as 21. For the second Hard Freeze Warning, 
  sub-freezing temperatures as low as 20 expected.

* WHERE...Portions of south Texas.

* WHEN...For the first Hard Freeze Warning, until noon CST 
  today. For the second Hard Freeze Warning, from 7 PM this 
  evening to 10 AM CST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TC
925 
WWUS74 KCRP 161518 AAA
NPWCRP

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
918 AM CST Tue Jan 16 2024

TXZ245-344-346-347-162330-
/O.CAN.KCRP.WI.Y.0004.000000T0000Z-240116T1800Z/
/O.CON.KCRP.HZ.W.0002.000000T0000Z-240116T1800Z/
/O.CON.KCRP.HZ.W.0003.240117T0100Z-240117T1600Z/
Coastal Aransas-Coastal San Patricio-Coastal Refugio-
Coastal Calhoun-
Including the cities of Rockport, Fulton, Holiday Beach, 
Portland, Ingleside, Aransas Pass, Bayside, Austwell, Seadrift, 
Port Lavaca, and Port O Connor
918 AM CST Tue Jan 16 2024

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM CST WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...For the first Hard Freeze Warning, sub-freezing 
  temperatures as low as 24. For the second Hard Freeze Warning, 
  sub-freezing temperatures as low as 22 expected.

* WHERE...Coastal Aransas, Coastal San Patricio, Coastal Refugio 
  and Coastal Calhoun Counties.

* WHEN...For the first Hard Freeze Warning, until noon CST 
  today. For the second Hard Freeze Warning, from 7 PM this 
  evening to 10 AM CST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ342-343-162330-
/O.CAN.KCRP.WI.Y.0004.000000T0000Z-240116T1800Z/
/O.CON.KCRP.HZ.W.0002.000000T0000Z-240116T1800Z/
/O.CON.KCRP.FZ.W.0004.240117T0100Z-240117T1600Z/
Coastal Kleberg-Coastal Nueces-
Including the cities of Corpus Christi and Flour Bluff
918 AM CST Tue Jan 16 2024

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CST WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...For the Hard Freeze Warning, sub-freezing temperatures as
  low as 24. For the Freeze Warning, sub-freezing temperatures as
  low as 27 expected.

* WHERE...Coastal Kleberg and Coastal Nueces Counties.

* WHEN...For the Hard Freeze Warning, until noon CST today. For 
  the Freeze Warning, from 7 PM this evening to 10 AM CST 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ345-442-443-447-162330-
/O.CAN.KCRP.WI.Y.0004.000000T0000Z-240116T1800Z/
/O.CON.KCRP.FZ.W.0001.000000T0000Z-240116T1800Z/
/O.CON.KCRP.FZ.W.0004.240117T0100Z-240117T1600Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the city of Port Aransas
918 AM CST Tue Jan 16 2024

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CST WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...For the first Freeze Warning, sub-freezing temperatures
  as low as 27. For the second Freeze Warning, sub-freezing 
  temperatures as low as 31 expected.

* WHERE...Aransas Islands, Kleberg Islands, Nueces Islands and 
  Calhoun Islands Counties.

* WHEN...For the first Freeze Warning, until noon CST today. For 
  the second Freeze Warning, from 7 PM this evening to 10 AM CST 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ229>234-239>244-246-247-162330-
/O.CON.KCRP.HZ.W.0002.000000T0000Z-240116T1800Z/
/O.CON.KCRP.HZ.W.0003.240117T0100Z-240117T1600Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Inland Refugio-Inland Calhoun-
Including the cities of Cotulla, Encinal, Calliham, Cross, 
Loma Alta, Tilden, George West, Three Rivers, Beeville, Skidmore,
Pettus, Pawnee, Goliad, Victoria, Bloomington, Laredo, Bruni, 
Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Premont,
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, 
Bishop, Sinton, Mathis, Taft, Odem, Refugio, Woodsboro, 
and Long Mott
918 AM CST Tue Jan 16 2024

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM CST WEDNESDAY...

* WHAT...For the first Hard Freeze Warning, sub-freezing 
  temperatures as low as 21. For the second Hard Freeze Warning, 
  sub-freezing temperatures as low as 20 expected.

* WHERE...Portions of south Texas.

* WHEN...For the first Hard Freeze Warning, until noon CST 
  today. For the second Hard Freeze Warning, from 7 PM this 
  evening to 10 AM CST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

87

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 15, 10:44 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Jan 15, 10:44 PM CST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1044 PM CST Mon Jan 15 2024

...New AVIATION...

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 329 PM CST Mon Jan 15 2024

Key Messages:

- Sub-freezing temperatures (<32F) tonight into Tuesday morning and
Wednesday morning

- Cold Wind Chills Monday night and Tuesday night.

High pressure, following yesterday's cold front, is building into
the region this afternoon, pushing the precipitation out of the
south Texas and into the gulf. Temperatures have remained a little
on the low side (lower to mid 30s, maybe a few upper 20s) today, so
the rebound from this morning's low will be a bit more muted. Once
past 00z/Tue, the temperatures will begin their march back down into
the 20s everywhere, so that the region remain in the lower to mid
20s by Tuesday morning. With the high over us, the clouds will mix
out and allow for some sunshine. The sunshine should help to get the
high temperatures for the day to mid 30s (Victoria Crossroads) to
around 40 (Coastal Bend and Rio Grande Plains). The high will
continue over the region Tuesday night, allowing for clear skies,
and light winds, which will allow the region to radiate. Low
temperatures are expected to fall into the mid to upper teens in
the Victoria Crossroads, and the northern Brush Country. The Rio
Grande Plains and southern Brush Country, and the southern Coastal
Bend will have low in the mid 20s to around 30.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 329 PM CST Mon Jan 15 2024

The GFS/ECMWF predicts a quasi-zonal upper pattern with weak
disturbances moving across the Plains Wednesday/Thursday. In
response, a surface low develops southeast of the Rockies and moves
across northern TX/southern Plains. A prefrontal trough is predicted
to move across the CWA Thursday afternoon, followed by a cold front
across the CWA Thursday night. Drying behind the prefrontal trough
is expected to preclude precipitation over the CWA along the cold
front Thursday night. Expect cold conditions Friday night with
readings from the upper 20s to the upper 30s (concur with the NBM
output), yet no precipitation expected. A warming trend is expected
Saturday/Sunday. The GFS/ECMWF are consistent with the development
of a coastal trough Saturday/Saturday night. The combination of the
developing coastal trough and increasing isentropic lift will
increase the chance for precipitation, with temperatures expected to
be above freezing.

&&

.AVIATION...
(06Z TAFS)
Issued at 1008 PM CST Mon Jan 15 2024

MVFR ceilings, with IFR ceilings at CRP, will clear out to VFR
ceilings across South Texas by 09Z as dry air pours into the area.
Winds will continue to be moderate to strong, with gusts to 25-30
knots expected through midday Tuesday. Winds will diminish Tuesday
afternoon, with light northerly winds prevailing through the end
of the TAF period.

&&

.MARINE...
Issued at 329 PM CST Mon Jan 15 2024

A Small Craft Advisory remains in effect as strong north- northeast
flow continues. As high pressure moves into south Texas, winds will
strengthen and become strong with gale gusts overnight. Winds will
continue strong until the Tuesday afternoon when the high moves over
South Texas and the flow weakens to moderate. As the high continues
to build into the Gulf, the winds will be weak to moderate Tuesday
night. Isentropic lift is expected to generate precipitation over
the offshore waters Wednesday. A cold front is expected to move
across the Waters Thursday night/Friday morning and result in
moderate to strong north/northeast flow that is expected to
persist through early Saturday. A developing coastal
trough/isentropic lift is expected to increase the chance for
quickly precipitation Saturday/Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    26  39  25  53 /  10   0   0   0
Victoria          20  36  19  50 /   0   0   0   0
Laredo            24  41  27  53 /   0   0   0   0
Alice             24  39  22  52 /   0   0   0   0
Rockport          26  40  26  55 /   0   0   0   0
Cotulla           22  40  22  53 /   0   0   0   0
Kingsville        26  39  24  52 /  10   0   0   0
Navy Corpus       29  40  32  58 /  20   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Chill Warning until noon CST Tuesday for TXZ229>234-239>247-
     342>347-442-443-447.

     Freeze Warning until noon CST Tuesday for TXZ229-239-242>245-
     342>347-442-443-447.

     Hard Freeze Watch from Tuesday evening through Wednesday morning
     for TXZ229>234-239>244-246-247-346.

     Wind Chill Watch from Tuesday evening through Wednesday morning
     for TXZ229>234-239>247-342>344-346-347.

     Freeze Warning until midnight CST tonight for TXZ230>234-240-241-
     246-247.

     Hard Freeze Warning until noon CST Tuesday for TXZ230>234-240-
     241-246-247.

     Freeze Watch from Tuesday evening through Wednesday morning for
     TXZ245-342>345-347-442-443-447.

GM...Small Craft Advisory until 3 AM CST Tuesday for GMZ231-232-236-
     237-250-255-270-275.

     Gale Warning from 3 AM to 2 PM CST Tuesday for GMZ231-232-236-
     237-250-255-270-275.

&&

SHORT TERM...JSL
LONG TERM....WC
AVIATION...LS/77

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 1:53 AM CSTFreeze WarningCRPAransas, Calhoun, Kleberg, Nueces32 hr
Jan 16, 1:53 AM CSTHard Freeze WarningCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more32 hr
Jan 16, 2:10 AM CSTWind Chill WarningCRPBee, Calhoun, Duval, Goliad, Jim Wells, Kleberg and 7 more31 hr
Jan 16, 2:10 AM CSTWind Chill AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio and 1 more31 hr
Jan 16, 2:14 AM CSTSmall Craft AdvisoryCRP18 hr

Nearby

Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.